MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH AQUILEX FLUID CONTROL SYSTEM; HYSTEROSCOPY PUMP AND SCALE

W.O.M. WORLD OF MEDICINE GMBH AQUILEX FLUID CONTROL SYSTEM; HYSTEROSCOPY PUMP AND SCALE
Model Number AQL-100CBS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device aql-100cbs with serial number (b)(4) is part of a recall that has been initiated at 2019-08-15.The fda was informed about the recall on 2019-08-29 (res (b)(4)).The recall is performed, because a tilted, loose or missing bag deflector can lead to wrong deficit values.The deficit displayed by the device is lower than the actual deficit, which can lead to too much fluid entering the patient.The distributor (b)(4) informed the us end customers about the recall via written notification on september 5th with (b)(6) certified mail.The customer notification letter requests the users to perform both a visual (including testing whether the bag deflector is fixed properly) and a functional check of the device and only continue to use the device, if both tests have been passed successfully.The event took place on (b)(6) and was reported by (b)(6) to (b)(4) the same day or the day after.It remains unknown whether the surgery team was aware of the information of the customer notification letter at the time of surgery, as the consignee was certainly aware of the recall information at the time of reporting the event.They stated that the device is on the recall list, that the bag deflector is not loose, but no testing has been performed.Since then, neither there was a response to questions about the event, nor was the device returned to the manufacturer.Therefore, this statement cannot be verified.Based on experience, it might also be possible that the aql-100cbs shows other defects - likely caused by forceful manipulation- that can damage the weighing cell and result in wrong deficit values, such as bend bag deflector rods, bend scale pole, or broken fluid bag hooks.The labeling states that users should perform visual and functional checks prior to each device use and not use the system in case of obvious damage or if a defect is suspected.The ifu states: chapters 3 and 5: "warning! do not use this system if a defect is suspected or detected dur-ing the function check.This also applies to obvious defects, especially defects and damage to the power plug and power cord." chapter 6: warning! functional test the functional test must be performed prior to each device use." "1.Perform a visual check of the devices.Do not use the system in case of obvious damage." "5.The bags with the irrigation fluid must hang freely and may not touch the scale." furthermore, apart from an actual malfunction, there can be many other reasons if the deficit indicated by the pump does not correspond to the expected deficit, including uterine perforation, non-return of irrigation fluid to the waste containers, so the system cannot calculate the deficit (e.G.Fluid remaining on the floor, doctor's cloth-ing or under-buttocks-drape; use of additional suction system with its own collection containers), or wrong manual determination of the deficit.In addition, a patient can also receive too much fluid if the physician decides to continue surgery, although the deficit limit has been reached.
 
Event or Problem Description
We have been informed of the following event: "(b)(6) contacted technical support to report that aquilex cart serial number (b)(4) is on the recall list.They used it in a procedure on (b)(6) 2019 and patient received too much fluid and was taken to the icu.(b)(6) did not have any more information about the procedure.Risk management is involved.(b)(6) is calling back with more details.The cart#s bag deflector is not loose but they will not per-form any testing on the cart and want a replacement sent asap.Rma (b)(4) tracking (b)(4).Sr note 1: potential patient impact? potential adverse event or mdr potential adverse event mdr details: nature of the injury - too much fluid.".
 
Additional Manufacturer Narrative
Wom submitted the initial report to fda on 11th october 2019.At that time, the device had not been returned to the manufacturer and a malfunction of the device could not be excluded.Wom received the device on 17th october 2019 and subsequently investigated the device function.Wom observed that the device showed signs of forceful manipulation and customer misuse: the scale was badly tilted backwards.The main pole was bent.Cables were damaged.During functional investigation, scale tests were out of tolerance and failed.This was to be expected due to the severe damages to the scale, which invalidate the calibration of the device.However, despite the damages, the fluid deficit test was passed.Nevertheless, it might still be possible that miscalibration, caused by forceful damage to the scale, might have led to a wrong displayed deficit value during the described event.As stated in the initial report, a patient can also receive too much fluid if the physician decides to continue surgery, although the deficit limit has been reached.
 
Event or Problem Description
We have been informed of the following event: (b)(6) contacted technical support to report that aquilex cart serial number: (b)(6) is on the recall list.They used it in a procedure on (b)(6) 2019 and patient received too much fluid and was taken to the icu.(b)(6) did not have any more information about the procedure.Risk management is involved.(b)(6) is calling back with more details.The cart#s bag deflector is not loose but they will not per-form any testing on the cart and want a replacement sent asap.Rma 561416 tracking: (b)(6).Sr note 1: potential patient impact? potential adverse event or mdr.Potential adverse event mdr details: nature of the injury too much fluid".

Brand Name
AQUILEX FLUID CONTROL SYSTEM
Common Device Name
HYSTEROSCOPY PUMP AND SCALE
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin, 10587
GM  10587
MDR Report Key9178127
Report Number3002914049-2019-00013
Device Sequence Number19682159
Product Code HIG
UDI-Device Identifier04056702006556
UDI-Public04056702006556
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAQL-100CBS
Device Catalogue NumberAQL-100CBS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;